Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: sleep stuff CtrlAlt n Del

Posted by Elizabeth on May 6, 2002, at 15:05:16

In reply to Re: sleep stuff Elizabeth, posted by CtrlAlt n Del on May 3, 2002, at 5:30:22

Hi ctl-alt-del.

> He knows about my (mild?)hypomania episodes...
> Only has prescribed neurontin for patients who suffer from pain -500mg a day ..(ukdoc)..I am his first patient to be treated with new anti-convulsants for mood disorder(rapid)--I suggested trying it. Sometimes he thinks he knows what's best, can be difficult sometimes to enlighten

Goodness. He needs to keep up with the research if he thinks using the newer AEDs for mood disorders is such a radical idea.

> Abuse of benzo's a no no I find them too dull but helps with irritation and 'trapped' feeling

I can't understand why anybody would abuse benzos. I think they're helpful for slowing things down (racing/intrusive thoughts, jitters, etc.), but I definitely wouldn't consider them party drugs (even the much-maligned Xanax).

> Yesterday I took extra neurontin and felt really good , although it was a short lived initial drunk feeling- WoW!... maybe the neurontin increase is the answer.

That's *weird*. I thought Neurontin sort of felt like Xanax or Klonopin, not like alcohol! The "drunk" feeling should go away after you've been on the higher dose of Neurontin for a few days, so I hope that's not the only thing you're getting from it. (I leave to you the question of whether increasing the Neurontin is really the right thing for you, and if so, how you can convince your pdoc to increase the dose.)

> I need to get the level right to reduce irritation that leads to craving and other problems but not too flat as to interfere with creative impulses ..unfortunately it's taking long time.

Patience! When you're testing a particular dose, stay on it for several days so that you can really get a sense for how it affects you.

> > If you still have a long-term insomnia problem after you've done away with the hypomania-or-whatever, I really do think that Ambien would be worth a try.
>
> Thanks , I'm thinking of replacing the ativan with it..

I should note that if you're "physically dependent" on the Ativan, Ambien won't eliminate all withdrawal symptoms. I think that Ambien is probably a better thing to be on long-term, though.

-elizabeth


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Elizabeth thread:104018
URL: http://www.dr-bob.org/babble/20020503/msgs/105299.html